Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 1, 2008, 12:26 AM CDT for Lafayette County, Miller County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2008, 12:26 AM CDT (05:26 UTC)
- Expired
- Apr 1, 2008, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 010527
TORSHV
ARC073-091-010615-
/O.NEW.KSHV.TO.W.0028.080401T0526Z-080401T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 115 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOUKE...OR
ABOUT 12 MILES SOUTHEAST OF TEXARKANA...MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES SOUTHWEST OF GARLAND BY 1235 AM CDT...
CANFIELD BY 100 AM CDT...
BRADLEY BY 105 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3339 9370 3322 9348 3302 9368 3318 9396
3330 9401 3344 9387
TIME...MOT...LOC 0526Z 310DEG 24KT 3331 9385
$$
131 follow-up statement
000
WWUS54 KSHV 010549
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 AM CDT TUE APR 1 2008
ARC073-091-010615-
/O.CON.KSHV.TO.W.0028.000000T0000Z-080401T0615Z/
LAFAYETTE AR-MILLER AR-
1247 AM CDT TUE APR 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR EAST
CENTRAL MILLER AND LAFAYETTE COUNTIES...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
GARLAND...OR 5 MILES NORTHWEST OF CANFIELD...MOVING SOUTHEAST AT 25 MPH.
VERY LARGE HAIL TO NEAR BASEBALL SIZE HAS BEEN REPORTED WITH THIS
THUNDERSTORM AS WELL AS SOME WIND DAMAGE ON THE SOUTHEAST SIDE OF
TEXARKANA ARKANSAS EARLIER.
THE TORNADO WILL BE NEAR...
CANFIELD BY 100 AM CDT...
8 MILES NORTHEAST OF BRADLEY BY 105 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3337 9370 3323 9349 3320 9350 3312 9359
3302 9368 3313 9385 3323 9389 3337 9378
TIME...MOT...LOC 0547Z 299DEG 23KT 3325 9370
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:13 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 31, 10:13 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAR 31 2008
.DISCUSSION...
HAVE MADE ADJUSTMENTS TO THE ZONES IN WORDING...CHANCES OF RAIN...
LOCATION OF SEVERE POSSIBILITY FOR THE 1ST AND 2ND PERIODS. ALSO
MADE SOME WIND CHANGES. THE COLD FRONT WILL SAG SOUTH DURING THE
NIGHT...WITH SHOWERS AND THUNDERSTORMS ADVANCING WITH IT. SEVERE
WEATHER THREAT WILL BE OVER THE NORTH TONIGHT AND OVER THE CENTRAL
AND SOUTH ON MONDAY. /06/
&&
.AVIATION...
A COLD FRONT WILL SLOWLY SAG S THROUGH OK AND NE TX LATE TONIGHT AND
OVERNIGHT. MVFR/IFR CIGS WILL FORM OVER THE NORTH BEHIND THE WEATHER
ASSOC. W/ THIS SLOW MOVING FRONT FROM 06-12Z. RIGHT NOW...HEAVY
CONVECTION W/ SOME SVR...ONE INCH HAIL...ONGOING ALONG THE RED RIVER
VALLEY FROM JUST NORTH OF KPRX...TO KDEQ AND DROPING SOUTHWARD TO
KTXK B/T 03-06Z. NORTH GUSTS TO 25KTS BEHIND RAIN AREA AND S/SW 10
TO 20 KTS AHEAD OF THIS LINE OF THUNDERSTORMS. THIS FEATURE MAY BE
LONG LIVED ACROSS MUCH OF THE CWA DURING THE OVERNIGHT. IN
ADDITION...EXPECT DEVELOPING SCT TSTMS IN THE VC OF THE SLOW
SOUTHWARD MOVING FRONT ACROSS E TX/N LA ALONG/S OF I-20 TUESDAY
MORNING AND AFTERNOON...WITH IMPROVING CIGS BEHIND THE FRONT. WINDS
SHIFT TO N/NE AROUND 10 KTS 15Z TO 21Z ACROSS THE AREA. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 54 68 / 70 70 20 10
MLU 63 73 55 69 / 60 70 20 10
DEQ 58 65 49 62 / 80 50 20 50
TXK 61 67 50 64 / 80 50 20 20
ELD 62 67 49 67 / 80 70 20 20
TYR 62 72 55 70 / 70 40 20 10
GGG 62 74 54 69 / 70 50 20 10
LFK 66 81 60 78 / 50 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24Hazardous weather outlook, Mar 31, 9:06 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT MON MAR 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 906 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR THE FAR SOUTH AND SOUTHEAST PARTS. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE TONIGHT. 06
In the hours before
Local storm report, Apr 1, 12:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL NASH 33.44N 94.13W
03/31/2008 E0.88 INCH BOWIE TX TRAINED SPOTTER
I-30 AT HWY 989
&&
STEVENSLocal storm report, Apr 1, 12:08 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL TEXARKANA 33.45N 94.02W
03/31/2008 M1.25 INCH MILLER AR AIRPLANE PILOT
NEW BOSTON ROAD
&&
STEVENSLocal storm report, Apr 1, 12:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL TEXARKANA 33.45N 94.02W
04/01/2008 M1.25 INCH MILLER AR TRAINED SPOTTER
NEW BOSTON ROAD
&&
STEVENSLocal storm report, Apr 1, 12:17 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 15 SE TEXARKANA 33.30N 93.83W
04/01/2008 M1.75 INCH MILLER AR LAW ENFORCEMENT
IN GENOA ARKANSAS
&&
STEVENSLocal storm report, Apr 1, 12:20 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 4 NE TEXARKANA 33.50N 93.97W
03/31/2008 M1.75 INCH MILLER AR PUBLIC
HAIL COVERS GROUND
&&
STEVENSLocal storm report, Apr 1, 12:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 2 NW TEXARKANA 33.47N 94.04W
03/31/2008 M1.75 INCH BOWIE TX PUBLIC
I-30 AND STATE LINE RD
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Lake Wind Advisory | SHV | Miller | 115 min |
| Mar 31, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 63 min |
| Mar 31, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 60 min |
| Mar 31, 10:05 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 40 min |
| Mar 31, 10:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 56 min |
| Mar 31, 11:30 PM CDT | Tornado Warning | SHV | Little River | 30 min |
| Mar 31, 11:47 PM CDT | Tornado Warning | SHV | Little River, Miller | 43 min |
| Apr 1, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 49 min |
| Apr 1, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 36 min |
| Apr 1, 3:47 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 28 min |
| Apr 1, 8:41 AM CDT | River Flood Warning | SHV | Union | 41 days |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.